Alert archive / New Mexico / Wind Advisories in 2019

Wind Advisory 36, NWS Albuquerque, NM

June 8, 2019

NWS Albuquerque, NM issued this wind advisory at Jun 8, 2019, 8:18 PM MDT. It took effect at Jun 9, 2019, 3:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2019, 8:18 PM MDT (02:18 UTC)
In effect from
Jun 9, 2019, 3:00 AM MDT
Expired
Jun 9, 2019, 3:00 PM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

235 
WWUS75 KABQ 090218
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
818 PM MDT Sat Jun 8 2019

...STRONG WINDS DOWN THE EASTERN PLAINS LATE TONIGHT INTO SUNDAY...

.A strong back door cold front will race south across the eastern
plains later tonight into Sunday, with several hours of strong
north to northeast winds behind the front. 

NMZ530-531-091100-
/O.NEW.KABQ.WI.Y.0036.190609T0900Z-190609T1800Z/
Union County-Harding County-
818 PM MDT Sat Jun 8 2019

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON MDT SUNDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 3 AM to noon MDT Sunday. 

* LOCATION...Union and Harding Counties.

* WINDS...North to northeast 25 to 40 mph with gusts of 45 to 50  
  mph.

* TIMING...Winds will increase tonight and become strong after
  midnight, lasting through Sunday morning. 

* VISIBILITY...Locally reduced in dust prone areas. 

* LOCAL IMPACTS...Take action to secure trash cans, lawn
  furniture, and other loose or lightweight outdoor objects.
  Drivers of vans, campers, trailers, and other high profile
  vehicles should exercise extreme caution, especially on west to
  east oriented highways. This including U.S. Highways 64, 87 and
  56 around Clayton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ534>536-091100-
/O.NEW.KABQ.WI.Y.0036.190609T1200Z-190609T2100Z/
Quay County-Curry County-Roosevelt County-
818 PM MDT Sat Jun 8 2019

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM MDT SUNDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 6 AM to 3 PM MDT Sunday. 

* LOCATION...Quay, Curry and Roosevelt Counties. 

* WINDS...North to Northeast 25 to 40 mph with gusts of 45 to 50 
  mph.
 
* TIMING...Winds will increase late tonight and be strong from 
  early Sunday morning through mid afternoon.

* VISIBILITY...Locally reduced in dust prone areas. 

* LOCAL IMPACTS...Take action to secure trash cans, lawn
  furniture, and other loose or lightweight outdoor objects.
  Drivers of vans, campers, trailers, and other high profile
  vehicles should exercise extreme caution, especially on west to
  east oriented highways, including Interstate 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

40
3 follow-up statements
901 
WWUS75 KABQ 090927
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
327 AM MDT Sun Jun 9 2019

...STRONG BACKDOOR COLD FRONT MOVING SOUTH AND WEST TODAY...

.A potent back door cold front will race south and west across 
the area today. The strongest winds, gusts in the 40-50 mph range,
associated with this late season cold front will be found near 
the New Mexico and Texas state line during the morning, and then 
in the vicinity of gaps along the central mountain chain tonight. 

NMZ518-519-525-091800-
/O.NEW.KABQ.WI.Y.0037.190610T0100Z-190610T1100Z/
Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Upper Tularosa Valley-
327 AM MDT Sun Jun 9 2019

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MDT
MONDAY...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 7 PM this evening to 5 AM MDT
Monday. 

* LOCATION...Albuquerque Metro Area, especially below canyons like
  Tijeras Canyon, the Santa Fe Metro, and Upper Tularosa Valley to
  include the U.S. 70/380 corridor west of Capitan to Carrizozo.

* WINDS...East winds increasing 25 to 40 mph with gusts around 50
  mph.

* TIMING...East winds developing late this afternoon, rapidly 
  increasing after 7-8 PM MDT and persisting through daybreak 
  Monday before diminishing. 

* VISIBILITY...Localized areas of blowing dust may suddenly reduce
  visibilities. 

* LOCAL IMPACTS...Potentially dangerous cross winds for drivers of
  vans, campers, trailers, and other high profile vehicles,
  especially on north to south oriented highways. Trash cans,
  outdoor furniture and other loose or lightweight outdoor 
  objects could become airborne if not properly secured. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ530-531-091800-
/O.CON.KABQ.WI.Y.0036.000000T0000Z-190609T1800Z/
Union County-Harding County-
327 AM MDT Sun Jun 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* LOCATION...Union and Harding counties.

* WINDS...North to northeast 25 to 40 mph with gusts of 45 to 50 
  mph. 

* TIMING...Winds will peak in strength this morning before
  gradually diminishing after mid to late morning. 

* VISIBILITY...Localized areas of blowing dust may suddenly reduce
  visibilities.

* LOCAL IMPACTS...Potentially dangerous cross winds for drivers of
  vans, campers, trailers, and other high profile vehicles,
  especially on west to east oriented highways. This would include
  U.S. Highways 64, 87 and 56 around Clayton. Trash cans, outdoor
  furniture and other loose or lightweight outdoor objects could 
  become airborne if not properly secured. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ534>536-091800-
/O.CON.KABQ.WI.Y.0036.190609T1200Z-190609T2100Z/
Quay County-Curry County-Roosevelt County-
327 AM MDT Sun Jun 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM
MDT THIS AFTERNOON...

* LOCATION...Quay, Curry and Roosevelt counties.

* WINDS...North to Northeast 25 to 40 mph with gusts of 45 to 50 
  mph. 

* TIMING...Winds will increase early this morning through mid 
  afternoon. 

* VISIBILITY...Localized areas of blowing dust may suddenly 
  reduce visibilities.

* LOCAL IMPACTS...Potentially dangerous cross winds for drivers of
  vans, campers, trailers, and other high profile vehicles,
  especially on west to east oriented highways. This would
  Interstate 40 and U.S. 54/60 near Melrose and Clovis. Trash
  cans, outdoor furniture and other loose or lightweight outdoor 
  objects could become airborne if not properly secured. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
968 
WWUS75 KABQ 091737
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1137 AM MDT Sun Jun 9 2019

...STRONG BACKDOOR COLD FRONT MOVING SOUTH AND WEST TODAY...

.A potent back door cold front will race south and west across
the area today. The strongest winds, gusts in the 40-50 mph
range, associated with this late season cold front will be found
near the New Mexico and Texas state line during the morning, and
then in the vicinity of gaps along the central mountain chain
tonight.

NMZ530-531-091845-
/O.EXP.KABQ.WI.Y.0036.000000T0000Z-190609T1800Z/
Union County-Harding County-
1137 AM MDT Sun Jun 9 2019

...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY...

Windy conditions will persist through the afternoon, but wind
speeds will remain below Wind Advisory thresholds. 

$$

NMZ518-519-525-092100-
/O.CON.KABQ.WI.Y.0037.190610T0100Z-190610T1100Z/
Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Upper Tularosa Valley-
1137 AM MDT Sun Jun 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
MDT MONDAY...

* LOCATION...Albuquerque Metro Area, especially below canyons 
  like Tijeras Canyon, the Santa Fe Metro, and Upper Tularosa 
  Valley to include the U.S. 70/380 corridor west of Capitan to 
  Carrizozo. 

* WINDS...East winds increasing 25 to 40 mph with gusts around 
  50 mph. 

* TIMING...East winds developing late this afternoon, rapidly 
  increasing after 7-8 PM MDT and persisting through daybreak 
  Monday before diminishing. 

* VISIBILITY...Localized areas of blowing dust may suddenly 
  reduce visibilities. 

* LOCAL IMPACTS...Potentially dangerous cross winds for drivers 
  of vans, campers, trailers, and other high profile vehicles, 
  especially on north to south oriented highways. Trash cans, 
  outdoor furniture and other loose or lightweight outdoor 
  objects could become airborne if not properly secured. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

NMZ534>536-092100-
/O.CON.KABQ.WI.Y.0036.000000T0000Z-190609T2100Z/
Quay County-Curry County-Roosevelt County-
1137 AM MDT Sun Jun 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* LOCATION...Quay, Curry and Roosevelt counties.

* WINDS...North to Northeast 25 to 40 mph with gusts of 45 to 50 
  mph. 

* TIMING...Winds will persist through mid afternoon. 

* VISIBILITY...Localized areas of blowing dust may suddenly 
  reduce visibilities. 

* LOCAL IMPACTS...Potentially dangerous cross winds for drivers 
  of vans, campers, trailers, and other high profile vehicles, 
  especially on west to east oriented highways. This would 
  Interstate 40 and U.S. 54/60 near Melrose and Clovis. Trash 
  cans, outdoor furniture and other loose or lightweight outdoor 
  objects could become airborne if not properly secured. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
502 
WWUS75 KABQ 092104
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
304 PM MDT Sun Jun 9 2019

...STRONG BACKDOOR COLD FRONT MOVING SOUTH AND WEST THIS EVENING
AND OVERNIGHT...

.A potent back door cold front will continue racing south and 
west across the area today. The strongest winds, gusts in the 
40-50 mph range, associated with this late season cold front will 
be found in the vicinity of gaps and canyons along the central 
mountain chain tonight.

NMZ534>536-092215-
/O.EXP.KABQ.WI.Y.0036.000000T0000Z-190609T2100Z/
Quay County-Curry County-Roosevelt County-
304 PM MDT Sun Jun 9 2019

...WIND ADVISORY HAS EXPIRED...

Windy conditions will persist through the late afternoon hours,
but will be below advisory threshold.

$$

NMZ518-519-525-101100-
/O.CON.KABQ.WI.Y.0037.190610T0100Z-190610T1100Z/
Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Upper Tularosa Valley-
304 PM MDT Sun Jun 9 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
MDT MONDAY...

* LOCATION...Albuquerque Metro Area, especially below canyons 
  like Tijeras Canyon, the Santa Fe Metro, and Upper Tularosa 
  Valley to include the U.S. 70/380 corridor west of Capitan to 
  Carrizozo. 

* WINDS...East winds increasing 25 to 40 mph with gusts around 
  50 mph. 

* TIMING...East winds developing late this afternoon, rapidly
  increasing significantly after 7-8 PM MDT and persisting 
  through daybreak Monday before diminishing. 

* VISIBILITY...Localized areas of blowing dust may suddenly 
  reduce visibilities. 

* LOCAL IMPACTS...Potentially dangerous cross winds for drivers 
  of vans, campers, trailers, and other high profile vehicles, 
  especially on north to south oriented highways. Trash cans, 
  outdoor furniture and other loose or lightweight outdoor 
  objects could become airborne if not properly secured. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 8, 8:03 PM MDT, 15 minutes earlier.

Area forecast discussion, Jun 8, 8:03 PM MDT, 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
803 PM MDT Sat Jun 8 2019

.UPDATE...
Increased winds across the far eastern plains for late tonight into
Sunday and will be issuing a wind advisory for these areas. Zones
updated shortly.

&&

.PREV DISCUSSION...551 PM MDT Sat Jun 8 2019...
.AVIATION...
00Z TAF CYCLE
VFR conditions currently prevail across the area and should continue
through Sunday, although there is some concern for MVFR cigs in the
eastern plains Sunday. The main forecast challenge is late tonight
and Sunday with the arrival of a strong backdoor cold front. The
front should move into far northeast NM near midnight, reaching KTCC
at 3am, KCVN at 5am and KROW at 8am. The strongest winds will last
for 6 to 9 hours behind the front and be closest to the TX border.
There winds will gust to 40kt to 45kt, with a rogue gust to 50kt not
out of the question. The front will continue west during the day
Sunday and pour into the Rio Grande Valley, reaching KSAF in the
afternoon and KABQ around 00Z Monday. Most model guidance continues
to show sustained winds around 35kt at KABQ Sunday night (one model
has 40+kt), with the gust potential to 45kt or even 50kt by 03Z. An
AWW will be needed at KABQ.

&&

.PREV DISCUSSION...233 PM MDT Sat Jun 8 2019...
.SYNOPSIS...
The warming trend continues today, with some of the hottest
temperatures expected so far this year at a number of locales
including Albuquerque and Roswell. A strong backdoor cold front will
slide down the eastern plains early Sunday morning and provide
significant cooling for a couple of days with well below normal
temperatures forecast. The front will push west through the central
mountain chain early Sunday evening and create strong east canyon
winds into the Rio Grande Valley. Chances for showers and storms will
focus across the southern half of the state Monday. Another backdoor
cold front will slide down the eastern plains Tuesday night and
provide some cooling going into Wednesday, while western New Mexico
remains warm and dry. Chances for storms on Thursday will focus
across the eastern half of the state, then look for drying on Friday
with temperatures rising areawide.

&&

.DISCUSSION...
Pressure heights continue to rise as the upper high over north
central Mexico drifts north, while our warming and drying trend
persists. Some of the hottest temperatures so far this year are
expected over the next several hours, pushing Roswell to over 100 for
the first time and Albuquerque to at least 91 for the first time (we
hit 90 for the first time yesterday).

The backdoor front is still on track to slide south down the eastern
plains late tonight into early Sunday, then push west through the
central mountain chain Sunday evening. Winds behind the front will
initially be strong near the Texas border and flirt with Wind
Advisory criteria for a couple hours. The wind speed forecast
continues to trend up downwind of our east/west canyons and gaps in
the central mountain chain Sunday evening. Our forecast here in
Albuquerque is closer to the ECMWF and NAM MOS numbers vs. the crazy
high GFS MOS numbers, which means we'll likely issue a high-end Wind
Advisory for the Sunday night period. Timing of the front into the
middle RGV will allow ABQ to warm-up to 90 degrees again just before
the front hits early Sunday evening. Moisture behind the front does
ramp-up significantly, but the airmass is so cool that instability
will be limited and that is reflected in the significant downtrend in
model qpf over the past several cycles. The 12Z model solutions
agree that the best chances for convection on Monday will be across
southern portions of our CWA.

A different scenario is forecast Tuesday, with an amplifying ridge
over the Desert SW and Great Basin increasing northwest flow aloft
over our area and bringing dry air in. Convective potential Tuesday
will definitely be along and east of the central mountain chain,
especially across the eastern plains where isolated severe storms are
possible. Another backdoor front will slide down the eastern plains
Tuesday night and provide some cooling Wednesday while western New
Mexico remains warm and dry. The 12Z models agree on the weakening
ridge moving over Thursday, but the low level flow turns-around and
provides moisture and shear for a round of storms along/east of the
central mountain chain. Look for drying/warming Fri/Sat as a weak
Pacific trough approaches and steers the westerlies over the state.

11

&&

.FIRE WEATHER...
A very warm, dry airmass currently in place over the state. This
along with breezy southwest winds are creating a few spots of
elevated fire weather conditions over northeast and east central New
Mexico. However, any fire weather concerns will lessen after sunset
as wind speeds diminish.

The primary focus for this forecast package is the arrival of a
potent backdoor front. The front should begin moving into northeast
New Mexico shortly after midnight tonight. The front will move
southwestward and reach central NM by early Sunday afternoon and
eventually the NM/AZ border by early Monday morning. Wind speeds
will increase behind the front, potentially nearing Wind Advisory
criteria early Sunday in the northeast. As the front advances into
central NM, easterly winds will strengthen in the Rio Grande Valley
and will likely reach Wind Advisory criteria late Sunday.
Temperatures will also plummet behind the front with maximum
temperatures Monday 15 to 25 degrees below normal. The front will
also bring an increased chance for precipitation across much of the
area, but the best chance for wetting precipitation will be south of
I-40. Temperatures will gradually warm through the week, but are
expected to remain below seasonal normals. The persistent cool, wet
pattern continues into the work week until Friday when drier air
begins to move in.

15

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 6 AM to 3 PM MDT Sunday for the following
zones... NMZ534>536.

Wind Advisory from 3 AM to noon MDT Sunday for the following
zones... NMZ530-531.

&&

40
Hazardous weather outlook, Jun 8, 3:35 AM MDT, 16 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
335 AM MDT Sat Jun 8 2019

NMZ501>540-091100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
335 AM MDT Sat Jun 8 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A potent cold front will move through the central mountain chain
Sunday night and bring strong canyon winds to the Rio Grande Valley.
East winds of 30 to 40 mph with gusts up to 55 mph are possible in
the area from Placitas to the east side of Albuquerque southward to
Isleta Pueblo and Abo Pass.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Guyer

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 3:27 AM MDTWind AdvisoryABQ26 hr

Nearby

Wind Advisories in New Mexico, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.